Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 26, 2016, 1:23 PM MST for 4 counties in Wyoming. It took effect at Feb 27, 2016, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2016, 1:23 PM MST (20:23 UTC)
- In effect from
- Feb 27, 2016, 11:00 AM MST
- Expired
- Feb 27, 2016, 6:29 PM MST
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS75 KRIW 262023 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MST FRI FEB 26 2016 ...STRONG WINDS SATURDAY ACROSS PORTIONS OF CENTRAL WYOMING... .STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM ON SATURDAY AND SATURDAY EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR IN CENTRAL WYOMING. WYZ019-020-271030- /O.UPG.KRIW.HW.A.0007.160227T1800Z-160228T0600Z/ /O.NEW.KRIW.HW.W.0012.160227T1800Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 123 PM MST FRI FEB 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH SATURDAY MORNING...WITH STRONG TO DAMAGING WIND GUSTS EXPECTED TO DEVELOP BY THE NOON HOUR AND LASTING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
979 WWUS75 KRIW 270852 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 152 AM MST SAT FEB 27 2016 ...STRONG WINDS TODAY ACROSS PORTIONS OF CENTRAL WYOMING... .STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM TODAY AND THIS EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR IN CENTRAL WYOMING. WYZ019-020-272300- /O.CON.KRIW.HW.W.0012.160227T1800Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 152 AM MST SAT FEB 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THIS MORNING...WITH STRONG TO DAMAGING WIND GUSTS EXPECTED TO DEVELOP BY MID DAY...LASTING THROUGH THE EVENING PERIOD. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
685 WWUS75 KRIW 271834 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1134 AM MST SAT FEB 27 2016 ...STRONG WINDS TODAY ACROSS PORTIONS OF NORTH AND CENTRAL WYOMING... .STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM TODAY AND THIS EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR IN CENTRAL WYOMING AND IN THE CODY FOOTHILLS. WYZ003-280700- /O.EXA.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1134 AM MST SAT FEB 27 2016 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...WEST WINDS WILL INCREASE IN STRENGTH...WITH STRONG TO DAMAGING WIND GUSTS..LASTING THROUGH THE EVENING PERIOD. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS THIS AFTERNOON AND EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-280700- /O.CON.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1134 AM MST SAT FEB 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH...WITH STRONG TO DAMAGING WIND GUSTS...LASTING THROUGH THE EVENING PERIOD. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
567 WWUS75 KRIW 280129 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 629 PM MST SAT FEB 27 2016 ...STRONG WIND POSSIBLE IN THE CODY FOOTHILLS SUNDAY NIGHT... .STRONG DOWNSLOPE WEST WINDS WILL LIKELY DEVELOP SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH WITH THE COLD FRONTAL PASSAGE MONDAY MORNING. WYZ003-281200- /O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ /O.NEW.KRIW.HW.A.0008.160229T0000Z-160229T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 629 PM MST SAT FEB 27 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THE HIGH WIND WARNING FOR SATURDAY EVENING HAS BEEN CANCELLED. * TIMING...WEST WINDS WILL INCREASE EARLY SUNDAY EVENING WITH STRONG WIND GUSTS POSSIBLE OVERNIGHT. WINDS WILL DIMINISH WITH A COLD FRONTAL PASSAGE AROUND SUNRISE MONDAY. * WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS SOUTHWEST 35 TO 45 MPH WITH GUSTS 60 TO 65 MPH. * IMPACTS...TRAVELERS ON HIGHWAY 120 IN PARK COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS ON SUNDAY NIGHT. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ019-020-280230- /O.CAN.KRIW.HW.W.0012.000000T0000Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 629 PM MST SAT FEB 27 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT THAT MOVED THROUGH THE AREA THIS AFTERNOON ENDED THE HIGH WIND THREAT ACROSS THE AREA. WEST WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 26, 10:07 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 26, 10:07 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RIVERTON WY 1007 AM MST FRI FEB 26 2016 .PREV DISCUSSION... .SHORT TERM...TODAY THROUGH SUNDAY NIGHT IMAGERY SHOWS RIDGING ACROSS THE WRN CONUS WITH WY UNDER NW 40 TO 60KT FLOW AND THE RIDGE AXIS. UPSTREAM...VIGOROUS SW TROF STILL LOCATED OFFSHORE WCST...DUE TO ARRIVE NEAR WRN WY SATURDAY. SFC HAS HI P OVR THE GREAT BASIN AND WRN WY WITH LOW P AND A TROF/WEAK FRONT OVR THE HIGH PLAINS. TODAY...WARM AND DRY WITH HIGH TEMPS W OF THE DIVIDE RANGING INTO THE 30S AND 40S...WHILE EAST OF THE DIVIDE TEMPS WILL RISE INTO THE 50S AND LOWER 60S ACROSS THE LOWER ELEVATIONS. WINDS WILL BE ON THE BREEZY SIDE ACROSS THE WIND CORRIDOR AND A LITTLE STRONGER...BUT STILL BELOW WARNING LEVELS...OUT OF THE USUAL CANYON AREAS OF THE CODY FOOTHILLS. SATURDAY...AHEAD OF THE NEXT UPPER LVL DISTURBANCE...WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST AND TEMPERATURES WILL RISE BY ANOTHER FEW DEGREES...APPROACHING THE MID 60S ACROSS PORTIONS OF JOHNSON COUNTY BY MID SATURDAY AFTERNOON. BY LATE SAT MORNING...EARLY SNOW SHOWERS ACROSS THE WEST WILL GIVE WAY TO SNOW MIXED WITH RAIN OR ALL RAIN IN THE AFTERNOON FOR A SHORT PERIOD BELOW 8000 FT BEFORE RETURNING TO ALL SNOW BY LATE AFTERNOON...LASTING THROUGH THE EVENING PERIOD BEFORE TAPERING OFF. ATTM...SNOW TOTALS FOR MOST LOCATIONS LOOK TO REMAIN AOB ADVISORY CRITERIA IN BOTH THE MOUNTAINS AND VALLEYS. HOWEVER...THE CONVECTIVE NATURE OF THIS SNOW COULD PRODUCE LOCALIZED AREAS OF UP TO 8 INCHES THROUGH SAT EVENING...ESPECIALLY OVR THE TETONS. WORTH WATCHING FOR POTENTIAL HIGHLIGHT. OTHERWISE...WIND WILL BE THE STORY ACROSS FA...WITH TIGHT P GRADS AND WARMING SFC TEMPS ALLOWING WINDS ALOFT TO AID IN PUSHING WIND SPEEDS UP AND BECOMING QUITE GUSTY. HOWEVER...ATTM ONLY ZONES 19 AND 20 LOOK TO POSSIBLY REACH HIGH WIND CRITERIA WITH HIGH P TENDING TO BUILD INTO THE REGION FURTHER SOUTH AND EAST WITH THIS APPROACHING STORM. A HIGH WIND WATCH FOR ZONES 19 AND 20 HAS BEEN HOISTED FOR SATURDAY REFLECTING THESE CONDITIONS. BY SAT EVENING...THE UPR TROF WILL SPEED THRU THE AREA PUSHING A FRONT THRU E OF THE DIVIDE...BRINGING CHANCES FOR RAIN OR RAIN MIXED WITH SNOW WITH LITTLE IN THE WAY OF ANY ACCUMULATION. BEST CHANCES FOR ACCUMULATING SNOW UP TO A HALF AN INCH WILL BE FOUND ACROSS PORTIONS OF JOHNSON OR NATRONA COUNTIES LATE SATURDAY. SUNDAY WILL BE POST SW AND FRONT...SLIGHTLY COOLER WITH GUSTY WEST TO SOUTHWEST WINDS ACROSS MUCH OF THE FA...ESPECIALLY E OF THE DIVIDE AS SFC CONDITIONS RETURN TO HIGH P WEST...AND LOWER P E WITH A MODEST GRAD BETWEEN THE TWO. UPR LVLS WILL SHOW NW FLOW TRANSITIONING TO FLAT RIDGING AHEAD OF ANOTHER APPROACHING SW TROF/JET. PRECIP CHCS WILL INCREASE ONCE AGAIN ACROSS THE WRN MOUNTAINS AND VALLEYS...WITH THIS SYSTEM BEING LESS CONVECTIVE AND MORE DRIVEN BY TERRAIN AND UPR LVL FORCING. THIS SYSTEM CURRENTLY LOOKS TO HAVE BETTER OVERALL ORGANIZATION AND MORE MOISTURE AS IT TAKES ADVANTAGE OF THE OPEN DOOR TO THE PAC NW LEFT IN THE WAKE OF SATURDAY'S SYSTEM. .LONG TERM...MONDAY THROUGH FRIDAY BOTH THE GFS AND ECMWF MODELS BRING A WEATHER SYSTEM INTO THE AREA MONDAY THROUGH MONDAY NIGHT...EXITING TUESDAY MORNING. THIS WILL BRING MOUNTAIN SNOW WITH LOWER ELEVATION RAIN AND SNOW DURING THE DAY AND MAINLY SNOW FOR MONDAY NIGHT. ANY LINGERING SNOW WOULD END TUESDAY MORNING...THEN DRY THE REST OF TUESDAY. THE GFS MODEL IS DRY TUESDAY NIGHT AND THEN HAS SOME RAIN OR SNOW SHOWERS BRUSHING THE NORTH WED INTO WED EVENING. THE ECMWF MODEL IS BRINGING IN PRECIP TO NW WY TUE NIGHT FOLLOWED BY HIGHER COVERAGE OF PRECIP OVER THE NORTH WED INTO WED NIGHT. THE SYSTEM MAY NOT BE AS STRONG AS THE ECMWF MODEL INDICATES AS THE MEAN RIDGE OVER THE WEST WOULD DAMPEN ITS STRENGTH. WILL KEEP SOME PRECIP OVER THE WESTERN AND NORTHERN MOUNTAINS WED WITH NOT MUCH OVER THE LOWER ELEVATIONS OF THE NORTH. WILL KEEP AN EYE ON THIS SYSTEM AND SEE HOW IT LOOKS TONIGHT. THURSDAY LOOKS DRY FOR MOST PLACES. SOME MOISTURE MAY GET INTO NW WY THURS AFTERNOON. THE NEXT POTENTIAL WEATHER SYSTEM WILL SPREAD PRECIP INTO THE WEST THURS NIGHT AND FRIDAY. NOT SURE HOW MUCH PRECIP WILL MAKE EAST OF THE DIVIDE FRIDAY. WILL MONITOR THIS SYSTEM AND ADJUST AS NEEDED. WITH THE FREQUENCY OF POTENTIAL WEATHER SYSTEMS DURING THE WEEK...BREEZY TO WINDY AREAS WILL OCCUR IN THE FAVORED LOCATIONS. HIGH TEMPS MONDAY AND TUESDAY WILL BE A LITTLE COOLER...THEN A LITTLE MILDER WED AND THURS...FOLLOWED BY COOLING FOR NEXT FRIDAY. .AVIATION.../18Z ISSUANCE/ SOUTHWEST WINDS WILL INCREASE FROM KRKS TO KCPR THROUGH THE DAY AND INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT. GUSTY WINDS WILL ALSO DEVELOP NEAR KCOD. ANY PRECIPITATION FROM THE FRONT SHOULD HOLD OFF UNTIL AFTER 18Z SATURDAY WITH LOW MVFR TO IFR CIGS DEVELOPING SHORTLY THEREAFTER AT JAC AND AFO...SPREADING EAST THEREAFTER. PRECIPITATION WILL BE MORE SHOWERY EAST OF THE DIVIDE WITH VERY GUSTY WINDS EXPECTED TO ACCOMPANY THE SHOWERS AS WELL AS A COLD FRONT AS IT SWEEPS WEST TO EAST BETWEEN 18Z SAT AND 00Z SUN. .FIRE WEATHER... WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST TODAY... BECOMING GUSTY TO 45 MPH ACROSS THE CANYON AREAS OF THE CODY FOOTHILLS AND TO 35 MPH OVER THE WIND CORRIDOR OF CENTRAL WYOMING. SATURDAY...AS A NEW WINTER WEATHER STORM APPROACHES THE REGION....WIND WILL INCREASE EVEN MORE...POSSIBLY BECOMING STRONG ACROSS PORTIONS OF EASTERN AND SOUTHERN FREMONT COUNTY IN ADDITION TO NATRONA COUNTY SATURDAY AFTERNOON AND EVENING. OTHERWISE...SCATTERED TO NUMEROUS RAIN/SNOW SHOWERS WILL EXPAND INTO WESTERN WYOMING BY SATURDAY AFTERNOON...WITH A FEW SHOWERS MAKING IT EAST OF THE DIVIDE BY SATURDAY EVENING. HEAVIEST PRECIPITATION IS EXPECTED IN THE WESTERN MOUNTAINS AND VALLEYS SATURDAY AFTERNOON AND EVENING. MOST LATE MORNINGS AND AFTERNOONS ACROSS WYOMING SHOULD SEE AT LEAST GOOD TO VERY GOOD SMOKE DISPERSION. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WYZ019-020. && SHORT TERM...BRAUN LONG TERM...AR AVIATION...ALLEN FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 26, 3:15 AM MST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 315 AM MST FRI FEB 26 2016 WYZ001>020-022>030-271200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 315 AM MST FRI FEB 26 2016 ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING FROM MID DAY SATURDAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY AND SATURDAY NIGHT...AN APPROACHING COLD FRONT WILL BRING VERY WINDY CONDITIONS BETWEEN ROCK SPRINGS AND CASPER ON SATURDAY. GUSTY WINDS MAY ALSO OCCUR ACROSS MUCH OF CENTRAL AND SOUTHERN WYOMING LATE SATURDAY AFTERNOON AND EVENING. ADDITIONALLY...EXPECT MOUNTAIN AND VALLEY SNOW...MIXED WITH RAIN AT TIMES...ACROSS WESTERN WYOMING. MONDAY AND MONDAY NIGHT...A CHANCE OF MOUNTAIN SNOW. A CHANCE OF RAIN OR SNOW AT THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. THANK YOU.
In the hours before
Special weather statement, Feb 26, 1:07 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MST FRI FEB 26 2016 WYZ019-020-022-271030- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 107 PM MST FRI FEB 26 2016 ...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY... INCREASING SOUTHWEST WINDS OF 30 TO 40 MPH ACROSS THE AREA...WITH GUSTS OVER 60 MPH EXPECTED NEAR OUTER DRIVE IN SOUTH CASPER AND IN THE RURAL AREAS OF EASTERN FREMONT AND NATRONA COUNTIES WILL COMBINE WITH WELL ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITIES IN THE LOW 20S AND TEENS TO CREATE THE WEATHER CONDITIONS NECESSARY FOR FIRE GROWTH AND SPREAD. IN ADDITION...THERE IS AN ABUNDANCE OF DRYING GRASSES IN THE LOW ELEVATIONS THAT COULD CARRY A FIRE. RESIDENTS AND THOSE TRAVELING IN THE AREA ARE URGED TO USE CAUTION WITH FIRE ON SATURDAY. WYZ010-011-271030- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 107 PM MST FRI FEB 26 2016 ...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY... INCREASING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH EXPECTED ACROSS SOUTHERN JOHNSON COUNTY WILL COMBINE WITH WELL ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITIES IN THE LOW 20S AND TEENS TO CREATE THE WEATHER CONDITIONS NECESSARY FOR FIRE GROWTH AND SPREAD. IN ADDITION...THERE IS AN ABUNDANCE OF DRYING GRASSES IN THE LOW ELEVATIONS THAT COULD CARRY A FIRE. RESIDENTS AND THOSE TRAVELING IN THE AREA ARE URGED TO USE CAUTION WITH FIRE ON SATURDAY. ONCE THE COLD FRONT MOVES THROUGH LATE SATURDAY AFTERNOON AND EVENING...WINDS WILL SHIFT TO THE NORTHWEST AND COULD GUST OVER 50 MPH NEAR BUFFALO. IN ADDITION...THERE WILL BE ISOLATED RAIN AND SNOW SHOWERS THAT COULD MIX DOWN SOME STRONGER WIND GUSTS JUST ABOUT ANYWHERE ACROSS JOHNSON COUNTY. THE STRONG AND ERRATIC WINDS COMBINED WITH RAIN AND SNOW SHOWERS COULD LEAD TO DIFFICULT TRAVEL SATURDAY EVENING. WYZ002-003-271030- ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 107 PM MST FRI FEB 26 2016 ...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY... GUSTY WINDS ARE EXPECTED AHEAD OF A STORM SYSTEM AND COLD FRONT THAT WILL MOVE THROUGH ON SATURDAY. GAP FLOW THROUGH THE CANYONS WITH GUSTS OVER 50 MPH LATE TONIGHT COULD LEAD TO HAZARDOUS TRAVEL FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES ALONG HIGHWAY 120 BETWEEN CODY AND THE MONTANA BORDER TONIGHT THROUGH TOMORROW NIGHT. IN ADDITION...FIRE DANGER WILL BE ELEVATED AHEAD OF THE FRONT ON SATURDAY AS ABNORMALLY WARM TEMPERATURES AND RELATIVE HUMIDITY IN THE LOW TWENTIES AND TEENS COMBINE WITH THE GUSTY WINDS. THERE WILL BE A WIND SHIFT WITH A COLD FRONT LATE SATURDAY AFTERNOON...SHIFTING WINDS FROM WEST TO NORTH. THERE WILL ALSO BE SOME RAIN AND SNOW SHOWERS THAT COULD LEAD TO SLICK ROADS AND ERRATIC WIND GUSTS WITH THE FRONT. WINDS WILL SHIFT BACK TO THE WEST BUT WILL REMAIN GUSTY LATE SATURDAY NIGHT AND SNOW SHOWERS WILL END. WYZ014>016-271030- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 107 PM MST FRI FEB 26 2016 ...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY... A QUICK MOVING SYSTEM WILL BLAST THROUGH ON SATURDAY WITH STRONG WINDS POSSIBLE LATE IN THE AFTERNOON. WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE IN THE UPPER WIND RIVER BASIN NEAR DUBOIS AND OVER SOUTH PASS...LEADING TO DIFFICULT TRAVEL...ESPECIALLY AS THE WINDS COMBINE WITH RAIN AND SNOW SHOWERS ALONG AND BEHIND THE FRONT. THOSE ATTEMPTING TO TRAVEL OVER SOUTH PASS WITH A LIGHT TRAILER OR IN A HIGH PROFILE VEHICLE ARE URGED TO CHECK ROAD CONDITIONS BEFORE TRAVELING SATURDAY AND SATURDAY NIGHT. WYZ028>030-271030- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 107 PM MST FRI FEB 26 2016 ...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY... A QUICK MOVING SYSTEM WILL BLAST THROUGH SATURDAY AFTERNOON WITH STRONG WESTERLY WINDS POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR. WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE SATURDAY EVENING ...LEADING TO DIFFICULT TRAVEL...ESPECIALLY AS THE WINDS COMBINE WITH RAIN AND SNOW SHOWERS ALONG AND BEHIND THE FRONT. THOSE ATTEMPTING TO TRAVEL ALONG INTERSTATE 80...AND ESPECIALLY ALONG THE NORTH/SOUTH FEEDER HIGHWAYS WITH A LIGHT TRAILER OR IN A HIGH PROFILE VEHICLE ARE URGED TO CHECK ROAD CONDITIONS BEFORE TRAVELING SATURDAY AND SATURDAY NIGHT. WYZ001-012-013-023>027-271030- YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE... PINEDALE...LA BARGE...BIG PINEY...FARSON...KEMMERER...COKEVILLE 107 PM MST FRI FEB 26 2016 ...GUSTY WINDS AND PERIODS OF RAIN AND SNOW WITH A COLD FRONT SATURDAY... A QUICK MOVING SYSTEM WILL BLAST THROUGH ON SATURDAY...HITTING THE TETONS FIRST A LITTLE AFTER SUNRISE AND WORKING EAST THROUGH THE DAY. SNOW LEVELS WILL BE FAIRLY HIGH FOR MOST OF THE DAY...BEGINNING AT 7500 FEET AND EVENTUALLY LOWERING TO VALLEY FLOORS BY SUNSET. EXPECT A SLUSHY INCH OR LESS IN MOST VALLEY LOCATIONS AND 3 TO 6 INCHES AT PASS LEVEL...AS MUCH AS 8 INCHES WILL BE POSSIBLE IN THE TETONS AND OVER TETON PASS BEFORE THE SNOW TAPERS OFF LATE AFTER MIDNIGHT. WINDS WILL ALSO BE GUSTY ALONG WITH AND BEHIND THE COLD FRONT. WIND GUSTS IN EXCESS OF 45 MPH CAN BE EXPECTED FROM BIG PINEY WEST AND HIGHER INTO THE WYOMING AND SALT RANGES...AS WELL AS OVER THE OTHER MOUNTAIN RANGES. A BRIEF PERIOD OF 20 TO 30 MPH WINDS WILL BE POSSIBLE ELSEWHERE ALONG WITH THE FRONT. WYZ004>009-017-018-271030- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN... THERMOPOLIS...WORLAND...RIVERTON...SHOSHONI...LANDER 107 PM MST FRI FEB 26 2016 ...GUSTY WINDS AND ISOLATED SHOWERS WITH A COLD FRONT SATURDAY... A QUICK MOVING SYSTEM WILL BLAST THROUGH SATURDAY AFTERNOON WITH GUSTY NORTHWESTERLY WINDS AND ISOLATED SHOWERS EXPECTED ACROSS THE AREA. WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE SATURDAY EVENING ALONG THE NORTHERN BIGHORN BASIN...THROUGH WIND RIVER CANYON...AND IN THE BIGHORN MOUNTAINS...LEADING TO DIFFICULT TRAVEL...ESPECIALLY AS THE WINDS COMBINE WITH RAIN AND SNOW SHOWERS ALONG AND BEHIND THE FRONT...SNOW ACCUMULATION OF 2 TO 4 INCHES WILL BE POSSIBLE AT PASS LEVEL IN THE BIGHORNS. THOSE ATTEMPTING TO TRAVEL OVER THE BIGHORNS AND THROUGH WIND RIVER CANYON WITH A LIGHT TRAILER OR IN A HIGH PROFILE VEHICLE ARE URGED TO CHECK ROAD CONDITIONS BEFORE TRAVELING SATURDAY AND SATURDAY NIGHT. IN ADDITION...GUSTY WINDS WILL COMBINE WITH ABNORMALLY WARM TEMPERATURES AND LOW HUMIDITY TO CREATE ELEVATED FIRE DANGER IN THE LOW ELEVATION GRASSES. RESIDENTS IN THE BIGHORN BASIN AND WIND RIVER BASIN ARE URGED TO AVOID OUTDOOR BURNING ON SATURDAY.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 11:18 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.